Pennsylvania, 2003Flash Flood in Pennsylvania, August 7, 2003
August 7, 2003 · NWS PBZ · 1 event in 1 county or zone
1 flash flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $20,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Aug 7, 12:50 PM EST, 5 hours 21 minutes earlier.
Area forecast discussion, Aug 7, 12:50 PM EST, 5 hours 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
150 PM EDT THU AUG 7 2003
EARLY ZONE ISSUANCE SINCE WE ARE GOING WITH FFA TIL 10 PM THIS
EVENING FOR MUCH OF THE CWA. CELLS FORMING WITH HEAVY RAIN AND ARE
NEARLY STATIONARY.
LOCKED IN PATTERN WITH UPPER TROUGH TO OUR WEST THROUGH THE WEEKEND
AT LEAST. NOT MUCH CHANGE TO THIS FORECAST OVER THE PAST ONE.
PIT 64 80 65 79 / 60 40 40 40
HLG 64 79 65 78 / 60 40 40 40
MGW 63 80 66 78 / 60 30 30 40
ZZV 63 80 66 78 / 60 30 30 40
PHD 63 80 66 78 / 60 30 30 40
FKL 61 77 63 75 / 40 40 40 40
DUJ 61 77 63 75 / 40 40 40 40
LBE 62 77 64 76 / 60 40 40 40
BTP 63 78 65 77 / 50 40 40 40
IDI 61 77 63 75 / 40 40 40 40
ODM 58 78 59 69 / 70 50 50 40
.PBZ...
MD...FLOOD WATCH FOR THIS AFTERNOON AND EVENING FOR ZONE MDZ001.
OH...FLOOD WATCH FOR THIS AFTERNOON AND EVENING FOR ZONES
OHZ039>041...OHZ048>050...OHZ057>059...OHZ068>069.
PA...FLOOD WATCH FOR THIS AFTERNOON AND EVENING FOR ZONES
PAZ013>014...PAZ020>021...PAZ029>032.
WV...FLOOD WATCH FOR THIS AFTERNOON AND EVENING FOR ZONES
WVZ001>004...WVZ012...WVZ021>023...WVZ041.
RS
Hazardous weather outlook, Aug 7, 3:58 AM EST, 14 hours 13 minutes before
MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023-
029>032-WVZ001>004-012-021>023-041-070900-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PITTSBURGH PA
458 AM EDT THU AUG 7 2003
THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN PENNSYLVANIA
EAST CENTRAL OHIO...NORTHERN WEST VIRGINIA AND
GARRETT COUNTY MARYLAND.
.DAY ONE...TODAY
SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP AGAIN TODAY.
ALTHOUGH THIS ACTIVITY IS NOT EXPECTED TO REACH SEVERE LEVELS...ANY
STORMS THAT DO DEVELOP WILL BE VERY SLOW MOVING AND CONTAIN HEAVY
RAIN. BECAUSE OF THIS...FLOODING WILL BE A THREAT TODAY...
ESPECIALLY DURING THE AFTERNOON AND EVENING HOURS.
.DAYS TWO THROUGH SEVEN...
SHOWER AND THUNDERSTORM ACTIVITY IS EXPECT THROUGH THE WEEKEND.
.SPOTTER CALL TO ACTION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
In the hours before
Special weather statement, Aug 7, 4:06 PM EST, 2 hours 5 minutes before
WVZ022-072300-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
506 PM EDT THU AUG 7 2003
...THUNDERSTORMS WITH VERY HEAVY RAIN IN MONONGALIA COUNTY...
NATIONAL WEATHER SERVICE PITTSBURGH DOPPLER RADAR SHOWED THUNDERSTORMS
WITH VERY HEAVY DOWNPOURS OVER EASTERN MONONGALIA COUNTY IN WEST
VIRGINIA. THESE STORMS COULD DUMP ONE AND ON HALF INCHES OF RAIN IN
LESS THAN AN HOUR AS THEY MOVE SLOWLY TOWARD THE NORTHWEST AT 10 MILES
AN HOUR. THIS MAY CAUSE FLOODING IN LOW LYING AND POOR DRAINAGE
AREAS. SOME STREET FLOODING IS ALSO POSSIBLE. MOTORISTS SHOULD WATCH
FOR WATER PONDING ON THE ROAD.
FREQUENT LIGHTNING IS ALSO A THREAT, SO TAKE COVER WHEN THUNDERSTORMS
APPROACH.
IF CAUGHT IN RISING WATER, MOVE QUICKLY TO HIGHER GROUND. NEVER DRIVE
WHERE WATER COVERS THE ROAD, IT COULD BE TOO DEEP OR SWIFT TO PASS
THROUGH SAFELY. STAY TUNED FOR UPDATES.
Special weather statement, Aug 7, 4:22 PM EST, 1 hour 49 minutes before
OHZ039-072315-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
522 PM EDT THU AUG 7 2003
...THUNDERSTORMS WITH VERY HEAVY RAIN IN TUSCARAWAS COUNTY...
NATIONAL WEATHER SERVICE PITTSBURGH DOPPLER RADAR SHOWED A
THUNDERSTORMS WITH VERY HEAVY DOWNPOURS BETWEEN NEW PHILADELPHIA AND
UHRICHSVILLE. THESE STORMS COULD DUMP OVER ONE INCH OF RAIN IN LESS
THAN AN HOUR THEY MOVE SLOWLY TOWARD THE NORTHWEST AT 10 MILES AN
HOUR. THIS MAY CAUSE FLOODING IN LOW LYING AND POOR DRAINAGE AREAS.
MOTORISTS SHOULD WATCH FOR WATER PONDING ON THE ROAD.
BEAVERDAM CREEK NEAR THE TOWN OF ROSWELL HAS RECEIVED ONE AND A
HALF INCHES OF RAIN IN THE PAST HOUR. RAPID STREAM RISES CAN BE
EXPECTED ALONG BEAVERDAM CREEK.
FREQUENT LIGHTNING IS ALSO THREAT, SO TAKE COVER WHEN THUNDERSTORMS
APPROACH.
IF CAUGHT IN RISING WATER, MOVE QUICKLY TO HIGHER GROUND. NEVER
DRIVE WHERE WATER COVERS THE ROAD, IT COULD BE TOO DEEP OR SWIFT TO
PASS THROUGH SAFELY. STAY TUNED FOR UPDATES.
Special weather statement, Aug 7, 4:50 PM EST, 1 hour 21 minutes before
WVZ021-072345-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
550 PM EDT THU AUG 7 2003
...THUNDERSTORMS WITH VERY HEAVY RAIN IN MARION COUNTY...
NATIONAL WEATHER SERVICE PITTSBURGH DOPPLER RADAR SHOWED
THUNDERSTORMS WITH VERY HEAVY DOWNPOURS OVER METZ AND GLOVER GAP,
NORTH OF MANNINGTON. THESE STORM COULD DUMP ONE INCH OF RAIN IN LESS
THAN ONE HOUR AS THEY MOVE NORTH AT 10 MILES AN HOUR. THIS MAY
CAUSE FLOODING IN LOW LYING AND POOR DRAINAGE AREAS. SOME STREET
FLOODING IS ALSO POSSIBLE. MOTORISTS SHOULD WATCH FOR WATER PONDING
ON THE ROAD.
FREQUENT LIGHTNING IS ALSO THREAT, SO TAKE COVER WHEN THUNDERSTORMS
APPROACH.
IF CAUGHT IN RISING WATER, MOVE QUICKLY TO HIGHER GROUND. NEVER
DRIVE WHERE WATER COVERS THE ROAD, IT COULD BE TOO DEEP OR SWIFT TO
PASS THROUGH SAFELY. STAY TUNED FOR UPDATES.
Local storm report, Aug 7, 5:33 PM EST, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH, PA
633 PM EDT THU AUG 7 2003
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0630 PM ROSWELL OHIO FLASH FLOODS
08/07/03 TUSCARAWAS ROAD FLOODING ALONG STATE
RT 36 REPORTED BY LAW
ENFORCEMENTSpecial weather statement, Aug 7, 5:45 PM EST, 26 minutes before
PAZ013-080015-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
645 PM EDT THU AUG 7 2003
...STRONG THUNDERSTORM WITH TORRENTIAL RAIN IN LAWRENCE COUNTY...
NATIONAL WEATHER SERVICE PITTSBURGH DOPPLER RADAR SHOWED A
THUNDERSTORM PRODUCING TORRENTIAL RAIN IN SOUTHWEST LAWRENCE COUNTY
NEAR THE PENNSYLVANIA TURNPIKE. THIS NEARLY STATIONARY THUNDERSTORM
COULD DUMP 1.0 TO 1.5 INCHES OF RAIN IN LESS THAN AN HOUR. THIS
MAY CAUSE FLOODING IN LOW LYING AND POOR DRAINAGE AREAS. SOME
STREET FLOODING IS ALSO POSSIBLE. MOTORISTS SHOULD WATCH FOR WATER
PONDING ON THE ROAD. THE TURNPIKE WILL BE AFFECTED.
ALSO, FREQUENT LIGHTNING IS A THREAT, SO TAKE COVER INDOORS.
IF CAUGHT IN RISING WATER, MOVE QUICKLY TO HIGHER GROUND. NEVER
DRIVE WHERE WATER COVERS THE ROAD, IT COULD BE TOO DEEP OR SWIFT TO
PASS THROUGH SAFELY. STAY TUNED FOR UPDATES.
REHAK
Special weather statement, Aug 7, 6:03 PM EST, 8 minutes before
OHZ041-080030-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
703 PM EDT THU AUG 7 2003
...STRONG THUNDERSTORM WITH VERY HEAVY RAIN IN LAWRENCE COUNTY...
NATIONAL WEATHER SERVICE PITTSBURGH DOPPLER RADAR SHOWED A
THUNDERSTORM PRODUCING VERY HEAVY RAIN IN COLUMBIANA COUNTY NEAR
LISBON OHIO. THIS NEARLY STATIONARY THUNDERSTORM COULD DUMP 1.0 TO
1.5 INCHES OF RAIN IN LESS THAN AN HOUR. THIS MAY CAUSE FLOODING IN
LOW LYING AND POOR DRAINAGE AREAS. SOME STREET FLOODING IS ALSO
POSSIBLE. MOTORISTS SHOULD WATCH FOR WATER PONDING ON THE ROAD.
THE TURNPIKE WILL BE AFFECTED.
ALSO, FREQUENT LIGHTNING IS A THREAT, SO TAKE COVER INDOORS.
IF CAUGHT IN RISING WATER, MOVE QUICKLY TO HIGHER GROUND. NEVER
DRIVE WHERE WATER COVERS THE ROAD, IT COULD BE TOO DEEP OR SWIFT TO
PASS THROUGH SAFELY. STAY TUNED FOR UPDATES.
REHAK
Flash Flood, Lawrence
- When
- August 7, 6:11 PM EST to 8:15 PM EST
- Where
- Lawrence County, New Castle
- Property damage
- $20,000
- Reported by
- NEWSPAPER
- Coordinates
- 40.991, -80.334 (the zone’s center; the record gives no point)
Many streets and several basements flooded from 2 hours of heavy rain.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado in Florida, August 7, 200328 injured · $80 million · F1 · 1 event
- Damaging Wind in Louisiana, August 7, 2003$150,000 · 50 kt wind · 1 event
- Flash Flood in New York, August 7 to 8, 2003$100,000 · 1 event
- Tornado in Virginia, August 7, 2003$20,000 · F1 · 1 event
- Flash Flood in South Carolina, August 7, 2003$50,000 · 1 event
- Tornado in Florida, August 7, 2003$50,000 · F0 · 1 event
- Wildfire in Idaho, August 7 to 11, 2003$25,000 · 1 event
- Flash Flood in Massachusetts, August 7, 2003$25,000 · 1 event
- Damaging Wind in Arizona, August 7, 2003$20,000 · 52 kt wind · 1 event
- Flash Flood and Hail in Georgia, August 7, 2003$15,000 · 0.75 in hail · 2 events
- Lightning Strike in Florida, August 7, 20031 injured · 1 event
- Lightning Strike in North Carolina, August 7, 20031 injured · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5334166.